Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Child has respiratory problems. Getting shortness of breath after playing. What is it?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
HI My son is 2 and half years.. He is respiratory problems...from last 4 to 5 days in evening after playing he starts getting problme of short breath...i wana know what best can be done at that moment to get him to normal.He also has atopic dermatities.
Posted Tue, 10 Dec 2013 in Asthma and Allergy
Answered by Dr. Sujoy Khan 9 hours later
Brief Answer: Atopy with possible asthma Detailed Answer: Dear XXXXX, Welcome to Healthcare Magic. Your son has atopic dermatitis and is now getting exercise induced shortness of breath that is a sign of airway hyperreactivity which can progress to asthma. It is quite difficult to diagnose asthma in young children with formal pulmonary (lung) function tests, although non-invasive quick tests such as FeNO (fractional expired NO) measurements are available at select centres to see how controlled is the asthma. He needs good control of the atopic dermatitis with steroid creams, mositurisers, soap substitutes and treatment of the airways as well. A good combination is a steroid inhaler like Budacort 100 2 puffs twice daily with Montelukast 4mg at night (available in granule form). If he has blocked nose, or recurrent sneezing attacks with red eyes, he has rhinitis too that will need treatment with Fluticasone nasal spray. Tests such as Total IgE, Specific IgE Asthma (or wheeze) panel will prove helpful to know the extent of allergies or the type of allergies he has at this stage. A complete review of the results and discussion on how to continue treatment and follow up interval visits will be required at your local Allergy & Asthma centre. Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor